Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.
I believe that I can help.The good news is that you do not have a brain tumor.
Brain zaps are one of the descriptive terms used for the withdrawal effects of SSRIs.
The are technically known as paraesthesia resulting form a reduction in the serotonin level, but brain zaps is the most common term, followed by brain shocks, brain shivers, head shocks, cranial zings, flickers, pulses, and others.
Your doctor has withdrawn you too quickly and rather than give you other meds should reinstate at least part of your dose of sertraline (Zoloft) and wean you at a much lower rate.
Other withdrawal effects would include dizziness, sweating, nausea, insomnia, tremor, confusion, nightmares, and vertigo.
Your doctor could also switch to another drug with a longer half-life and taper from that. The most commonly used one to withdraw in this manner is fluoxetine (Prozac).
They will go away but the best method is what I described. Your doctor (who can consult with the pharmacist) will figure out the best regimen for withdrawal. It should be MUCH slower.
You will survive the discomfort.
I wish you great success and a quick end to these scary (but harmless) zaps and other symptoms.
Elliott, MAE, LPCC, NCC, CCMHC
Hey Doctor Elliot,
Great response to my question. Man these brain zap are quite annoying. I have a hard time turning my head, even moving my eyes. It worsens after my 0.5 mg of xanax (alprazolam) wears off around 2 o clock or so. And I take it around 8 in the morning.
Do you think these horrible headaches I get around 530 in the afternoon the last few days are related to the zoloft withdrawal, or even the Clonidine intake? I have been taking the Clonidine maybe for five or six nights, 1 at night, 0.2 mg very low... and I didnt take one last night. I just have a feeling the Clonidine isnt the right thing to take, and I dont think I took it long enough for withdrawals from that too, do you agree with that ?
I am glad Im not dying from a brain tumor or some other serious ailment, ive been worrying myself to death through the best part of my life upper teens and until now and im 25.
I saw a hypnotherapist a few weeks ago , and I thought it would help. It helped for a day or two I felt relaxed but really nothing more.
Hey again doctor, I really am hoping this is nothing serious and all it is, is withdrawals from the Zoloft. It seems like my vision is shaky. For example when I looked up at the tv with the yankees game on, it seemed like the screen was vibrating for a split second... of course to go along with my nonstop feeling of vibrating zapping distortion in my brain. I hope it is not a brain tumor. You are saying this is normal right.
With the tapering that I had, which was wrong by my doctor, how long do you expect symptoms like this to go on for?
I hope your still on, as I love to get responses quick. You know how a hypochondriac is with reassurance im sure... lol.
My doctor office is closed on Thursdays. He is a pediatrics doctor, I have been going to have about 14 years, that's why I keep going to him. But I feel he doesn't know Jack about medicine!
I am at work right now, I do a lot of manual labor.. and walking around its there the zappage, the dizziness, vertigo, the entire time im working. Turn my head to suddenly there it is. If I even stare at something I get the quick zzzzzzt feeling. That's the best I can explain it. Only you, and other doctors, and people that have went through this can understand.
I heard Benadryl may help with the withdrawals.
I stopped Zoloft June 15th was my last day. So it has been 12 days, and still these discomforting feelings in my brain. Ugh I just want to lay down and do nothing and melt away.
I am waiting for my subscription to come into affect. So I dont have to keep paying 30+ dollars for an Accepted answer. Should be in by tomorrow. Id like to keep talking with you about this in the future. I want these zaps to go away man it feels like the zaps are even in my face sometimes.
I thought the unlimited was any amount of questions to who ever. I have had it years ago. Also because my anxiety was so bad i would ask questions every 15 minutes.
Is nausea common with this withdrawal? I was so nauseous yesterday in the afternoon too.
I smoke cigarettes, so I always think a cancer has formed or something. Ill never be allowed to get another headache or stomach ache in my life because I fear the worst. I cant retrain my brain.
I’m Camille, and I’m moderator for this topic. It seems the professional has left this conversation. This happens occasionally, and it's usually because the professional thinks that someone else might be a better match for your question. I've been working hard to find a new professional to assist you right away, but sometimes finding the right professional can take a little longer than expected.
I was checking to see if you had already found your answer or if you still needing assistance from another one of the professionals? Please let me know if you wish to continue waiting or if you would like for us to close your question. Also remember that JustAnswer has a multitude of categories to help you with all your needs from Health, Pets, Computers, Taxes, Cars, Finance, Law, to Home Improvement, and more.
You used to answer my questions a while back, 1-2-3 years ago. I was always neurotic about my anxiety and health anxiety that ive had for like 10 years. I used to always ask the same question because reassurance felt good, you probably dont remember but anyway lol!
I signed up with a unlimited subscription, I sent in emails to just answer im not getting any replies... Im supposed to have a 7 day free trial and be billed 45$ on the 2nd or something like that.. But when I try to ask a question it asks how much I am willing to pay for my answer... Its no supposed to be like that. Could you look into that for me? If you dont see a subscription for a strange reason, can you turn one on for me and start the 7 day free trial, I dont want to pay for questions because im a looney bird ill ask 30 questions a day!
Hi Mark,YES I remember you!! Great to see you again! :-) Since I am not at all involved in the subscription program, to better serve you, I will forward your questions to Customer Service where a Customer Service Representative will contact you via email. I hope you have a wonderful day!Camille
I am feeling terrible from these Zoloft withdrawals, this is awful. 150 MG for 2 years, my doctor weened me off 50 mg 2 weeks 25 mg 2 weeks... That was too fast, I feel terrible. I am nauseous, I feel like I might puke and I might actually go do that soon. I am dizzy, my face is hot, I might even have a fever a low one 99.5 it said, I really think Im dying and that this is not withdrawal. I have back pains stomach pains, Can this all really be from a withdrawal of Zoloft?
My doctor I saw last week, and he put me on clonidine and im not taking them because it has nothing to do with withdrawals from an SSRI. I took it for 4 nights, 1 time a night and got headaches from it.
I feel like I have the flu or something, like this is just getting worse. Its been 2 weeks with no Zoloft, so I cant start it back up again. I want to totally be off medicine. Would you know alot about zoloft or a mental health expert, I have severe hypochondria so when I hear things like go to the hospital and get checked out or something I get panic attacks etc ..
I should call him tomorrow and ask him to rescript me for zoloft and set up a new regimine you think? I feel awful I have had panic and anxiety disorder for like 10 years... My anxiety is ninety times worse since coming off this now, im trying to do research on how long it can last, what exactly will I feel like, I mean I feel like alot of the withdrawals. I just think im dying of cancer or something since I have like back pains and stomach pains, but that is withdrawals the stomach pains so my mind is running a thousand times faster with me being off the med and panic is alot easier and quicker to set in. I am 25 and have always been healthy, I am afraid its cancer lung cancer or colon cancer
I was reading something and i saw 11 weeks should have been the taper from 150 mg not 4 weeks. I should take 50 mg I think it was and start from there. Im calling him tomorrow I cant take feeling like this.
.OKMH53016130 My son is very anxious. He gets like